Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Defining Lagrangian immersions by phase functions


Author: J. Alexander Lees
Journal: Trans. Amer. Math. Soc. 250 (1979), 213-222
MSC: Primary 58G15; Secondary 58F05
MathSciNet review: 530051
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In order to analyze the singularities of the solutions of certain partial differential equations, Hörmander, in his paper on Fourier integral operators, extends the method of stationary phase by introducing the class of nondegenerate phase functions. Each phase function, in turn, defines a lagrangian submanifold of the cotangent bundle of the manifold which is the domain of the corresponding differential operator. Given a lagrangian submanifold of a cotangent bundle, when is it globally defined by a nondegenerate phase function? A necessary and sufficient condition is here found to be the vanishing of two topological obstructions; one in the cohomology and the other in the k-theory of the given lagrangian submanifold.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 58G15, 58F05

Retrieve articles in all journals with MSC: 58G15, 58F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1979-0530051-1
PII: S 0002-9947(1979)0530051-1
Article copyright: © Copyright 1979 American Mathematical Society